His Anger Is Out of Control — Even When He's on Meds

My 26-year-old brother was recently diagnosed with ADD and was prescribed Adderall. He has daily temper tantrums, to the point where he breaks things and kicks or punches holes in the walls. What can I do to stop these outbursts?
The Experts | posted by Larry Silver, M.D.

If someone is prone to temper tantrums, a stimulant medication might exacerbate them.

— Larry Silver, M.D.
larrysilverthumb

It is possible that your brother is prone to such behaviors and that his medication exacerbates them. If you think these might be true, it would be best if he were not on a stimulant medication. It would be better to explore other medications for treating his ADHD. Discuss this option with the physician treating him.

 
 
Copyright © 1998 - 2016 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 108 West 39th Street, Suite 805, New York, NY 10018